Fournier's gangrene after hemorrhoidectomy: Association with drug-induced agranulocytosis - Report of a case


Cihan A., Mentes B., Sucak G., Karamercan A., Haznedar R., Ferahkose Z.

DISEASES OF THE COLON & RECTUM, vol.42, no.12, pp.1644-1648, 1999 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 42 Issue: 12
  • Publication Date: 1999
  • Doi Number: 10.1007/bf02236224
  • Title of Journal : DISEASES OF THE COLON & RECTUM
  • Page Numbers: pp.1644-1648
  • Keywords: hemorrhoidectomy, Fournier's gangrene, agranulocytosis, drug-induced, MEXICAN ASPIRIN DIPYRONE, COLORECTAL DISEASE, ABSCESS, MANAGEMENT, SCROTUM, COMPLICATIONS, RECOGNITION, INFECTIONS, PATIENT

Abstract

An unusual case of Fournier's gangrene after hemorrhoidectomy and drug-induced agranulocytosis, as the predisposing condition, is described. The patient had severe granulocytopenia that was attributed to the recent use of dipyrone. Together with hemodynamic resuscitation, broad-spectrum antibiotic and recombinant human granulocyte colony-stimulating factor were started. Wide surgical excision of all the gangrenous tissues, in addition to laparoscopic formation of a defunctioning sigmoid loop colostomy, was performed. The white blood cell count rose steadily and the patient experienced a rapid recovery. We emphasize that radical surgery must be accompanied by pharmacologic interventions for a successful outcome in such cases.